Thunderstorm Wind, Hillsborough
- When
- July 26, 3:15 PM EST
- Where
- Hillsborough County, Tampa International Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.980, -82.530
ASOS station KTPA Tampa reported a severe wind gust.
Afternoon thunderstorms produce a severe wind gust near Brooksville in Hernando County and flooding near Jasmine Estates in Pasco County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon thunderstorms produce a severe wind gust near Brooksville in Hernando County and flooding near Jasmine Estates in Pasco County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 26, 1:25 PM EST, 1 hour 50 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 225 PM EDT Tue Jul 26 2022 ...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER... .DISCUSSION... Issued at 224 PM EDT Tue Jul 26 2022 The mid-level and surface ridge extends westward across the northern part of the Florida peninsula. This is keeping a predominant ESE flow over the state through the forecast period. Abundant moisture will allow for scattered to numerous showers and storms this afternoon and again on Wednesday afternoon. Some drier air filters in on Thursday with lower POPs expected across the region. Moisture quickly rebounds on Friday with a return to typical afternoon showers and storms expected through the weekend. Daytime highs in the low to mid 90s expected with heat indices around 100-105 degrees. && .AVIATION... (18Z TAFS) Issued at 224 PM EDT Tue Jul 26 2022 Prevailing VFR conditions expected through the period. Afternoon SHRA/TSRA is expected again today so will hold VCTS at all terminals through 02Z. The initial round of TSRA will move through the northern terminals over the next couple of hours, with a second round moving through after 22Z. Conditions are expected to clear out around 02Z. Winds remain less than 10 knots outside of thunderstorms. && .MARINE... Issued at 224 PM EDT Tue Jul 26 2022 High pressure ridging across Florida and into the Gulf of Mexico will keep E/SE flow with sea breezes turning winds onshore near the coast each afternoon. Scattered storms will be possible generally in the evening and overnight as diurnal storms push offshore. Thursday will be an exception with only isolated storms possible with drier air in place. Winds and seas higher near the storms, but no headlines currently expected. && .FIRE WEATHER... Issued at 224 PM EDT Tue Jul 26 2022 Scattered showers and storms each day combined with high humidity values and winds less than 15 knots will preclude any fire weather concerns through the week. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 94 79 95 / 30 70 10 20 FMY 77 94 76 96 / 40 50 0 10 GIF 77 96 76 97 / 20 60 10 10 SRQ 75 91 76 93 / 40 70 10 10 BKV 73 94 74 94 / 30 70 10 20 SPG 78 92 79 93 / 40 70 10 10 && Sea Breeze Thunderstorm Regime For Tuesday: 7 Sea Breeze Thunderstorm Regime For Wednesday: 7 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Wynn DECISION SUPPORT....Shiveley
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
310 PM EDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM MARINE TSTM WIND 1 W MACDILL AIR FORCE 27.85N 82.52W
07/26/2022 M45 MPH HILLSBOROUGH FL AWOS
AWOS STATION KMCF MACDILL AFB TAMP.
&&Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
319 PM EDT Tue Jul 26 2022
FLZ050-149-151-249-251-262015-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
319 PM EDT Tue Jul 26 2022
...Strong thunderstorms will impact portions of southwestern Pasco,
Pinellas and northwestern Hillsborough Counties through 415 PM EDT...
At 319 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tampa to near Seminole. Movement was northwest
at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
New Port Richey, Lutz, Holiday, St. Petersburg, Palm Harbor, South
Highpoint, New Port Richey East, Tampa International Airport, East
Lake-Orient Park, Land O Lakes, Egypt Lake-Leto, Greater Carrollwood,
University and West And East Lealman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2826 8278 2830 8238 2794 8235 2775 8278
2787 8291 2812 8292
TIME...MOT...LOC 1919Z 152DEG 19KT 2799 8248 2784 8283
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
322 PM EDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 2 SW TAMPA INTERNATIONA 27.97N 82.53W
07/26/2022 M60 MPH HILLSBOROUGH FL ASOS
ASOS STATION KTPA TAMPA.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
343 PM EDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM MARINE TSTM WIND 2 SW TAMPA INTERNATIONA 27.97N 82.53W
07/26/2022 M44 MPH HILLSBOROUGH FL ASOS
ASOS STATION KTPA TAMPA.
&&Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
358 PM EDT Tue Jul 26 2022
FLZ052-056-057-262030-
Highlands FL-Polk FL-Hardee FL-
358 PM EDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of northwestern
Highlands, Hardee and southwestern Polk Counties through 430 PM
EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wauchula, moving west at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bartow, Wauchula, Ona, Sweetwater, Fort Meade, Crooked Lake Park,
Mulberry, Frostproof, Bowling Green, Zolfo Springs, Bradley Junction,
Homeland, Alturas, Limestone, Crewsville, Fort Green and Willow Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2783 8154 2735 8154 2736 8204 2794 8204
TIME...MOT...LOC 1957Z 110DEG 29KT 2757 8177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
400 PM EDT Tue Jul 26 2022
FLZ043-142-148-149-242-248-249-262030-
Coastal Citrus FL-Inland Hernando FL-Inland Pasco FL-
Coastal Hernando FL-Inland Citrus FL-Sumter FL-Coastal Pasco FL-
400 PM EDT Tue Jul 26 2022
...Strong thunderstorms will impact portions of southern Citrus,
southwestern Sumter, Pasco and Hernando Counties through 430 PM
EDT...
At 400 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dade City to near Lutz. Movement was
northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Spring Hill, New Port Richey, Zephyrhills, Brooksville, Dade City,
Hudson, Lutz, St. Leo, Weeki Wachee, New Port Richey East, South
Brooksville, North Brooksville, Land O Lakes, Hernando County
Airport, Wesley Chapel South, Timber Pines, Hill n Dale, Jasmine
Estates, Weeki Wachee Gardens and Pine Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2851 8275 2858 8272 2866 8273 2874 8272
2875 8223 2832 8204 2817 8233 2817 8245
2826 8279
TIME...MOT...LOC 2000Z 133DEG 17KT 2844 8217 2816 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThe Tampa radar (KTBW), 33 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
2 thunderstorm wind, 1 flood. Local standard time, as filed.
ASOS station KTPA Tampa reported a severe wind gust.
Reports from Local Law Enforcement that all lanes of little road and Ridge Road are closed to due vehicle stuck in flood waters.
ASOS Station KBKV Brooksville reported a severe thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035571, 1035573, 1035572.